Alert archive / New York / Flash Flood Warnings in 2008

Flash Flood Warning 5, NWS Albany, NY

June 24, 2008Columbia County, New York; Berkshire County, Massachusetts

NWS Albany, NY issued this flash flood warning at Jun 24, 2008, 12:39 AM EDT for Columbia County, New York; Berkshire County, Massachusetts. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2008, 12:39 AM EDT (04:39 UTC)
Expired
Jun 24, 2008, 2:48 AM EDT
In force
2 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Berkshire County, MA, Columbia County, NY

The radar

The Albany radar (KENX), 82 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 4.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2008-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 938 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2008-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
938 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1295 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 240443
FFWALY
MAC003-NYC021-241045-
/O.NEW.KALY.FF.W.0005.080624T0439Z-080624T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1239 AM EDT TUE JUN 24 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF CHATHAM...
  CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 645 AM EDT

* AT 1234 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING FROM
  A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LENOX...
  LEE...BECKET AND AUSTERLITZ

OVER TWO INCHES OF RAIN WERE INDICATED OVER PARTS OF THE CLAVERACK 
CREEK...WITH UP TO AN INCH TO THE EAST NEAR AUSTERLITZ AND WEST 
STOCKBRIDGE. ANOTHER ONE TO THREE INCHES OF RAIN IS POSSIBLE OVER 
EAST CENTRAL COLUMBIA COUNTY AND CENTRAL BERKSHIRE COUNTY. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4238 7300 4237 7306 4233 7305 4231 7303
      4231 7300 4231 7299 4227 7299 4220 7301
      4221 7372 4235 7371 4247 7298
TIME...MOT...LOC 0439Z 180DEG 0KT 4229 7364

$$

JPV/GJM
1 follow-up statement
000 
WGUS71 KALY 240648
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
247 AM EDT TUE JUN 24 2008

MAC003-NYC021-240657-
/O.CAN.KALY.FF.W.0005.000000T0000Z-080624T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA NY-BERKSHIRE MA-
247 AM EDT TUE JUN 24 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL BERKSHIRE
AND CENTRAL COLUMBIA COUNTIES...

HEAVY RAIN HAS MOVED OUT OF THE WARNED AREA...AND THE FLASH FLOOD 
WARNING IS NO LONGER REQUIRED.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4238 7300 4237 7306 4233 7305 4231 7303
      4231 7300 4231 7299 4227 7299 4220 7301
      4221 7372 4235 7371 4247 7298
TIME...MOT...LOC 0647Z 180DEG 0KT 4229 7364

$$

GJM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 7:30 PM EDT, 5 hours 9 minutes earlier.

Area forecast discussion, Jun 23, 7:30 PM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
730 PM EDT MON JUN 23 2008

.SYNOPSIS...
A COLD FRONT WILL SLOWLY MOVE EAST THROUGH THE REGION
TONIGHT...PRECEDED AND ACCOMPANIED BY SCATTERED SHOWERS AND
THUNDERSTORMS. THE FRONT WILL MOVE EAST OF THE REGION TUESDAY...BUT
AN UPPER LEVEL TROUGH PASSING THROUGH WILL BRING ADDITIONAL
SCATTERED SHOWERS AND THUNDERSTORMS. A RIDGE OF HIGH PRESSURE WILL
BUILD EAST FOR TUESDAY NIGHT INTO WEDNESDAY...ACCOMPANIED BY FAIR
WEATHER...ALONG WITH WARM AND LESS HUMID CONDITIONS.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 330 PM EDT...A BAND OF SHOWERS/TSTMS CONTINUES TO SLOWLY MOVE
ESE ACROSS NW CT AND SE DUTCHESS CO NY...ACCOMPANIED BY LOCALLY VERY
HEAVY RAINFALL. ANOTHER BROKEN LINE OF SHOWERS/TSTMS EXTENDS FROM SW
VT INTO THE CENTRAL TACONICS...AND IS ALSO HEADING SLOWLY E.
ISOLATED SHOWERS HAVE DEVELOPED ACROSS PORTIONS OF THE WESTERN
MOHAWK VALLEY AND INTO THE ADIRONDACKS.

THE FIRST TWO BANDS OF SHOWERS/TSTMS APPEAR TO BE WITHIN AREA OF
ENHANCED LOW LEVEL MOISTURE CONVERGENCE...ALONG WITH POOLING
DEWPOINTS. JUST TO THE W OF THE SECOND BAND...DEWPOINTS HAVE
GRADUALLY BEEN LOWERING...INTO THE MID/UPPER 50S ACROSS THE WESTERN
MOHAWK VALLEY INTO CENTRAL NYS. OVER THE NEXT FEW HOURS...BEST CHC
FOR ADDITIONAL SHOWERS/TSTMS WILL BE MAINLY E OF THE HUDSON
RIVER...INTO SOUTHERN VT AND THE BERKS...WHERE DEWPOINTS REMAIN AOA
60...AND SOME BREAKS IN THE CLOUDS HAVE ALLOWED FOR SOME HEATING.

FURTHER W...AREA OF MID LEVEL SUBSIDENCE...AND LOW LEVEL DIVERGENCE
APPEAR TO BE SUPPRESSING ANY SIGNIFICANT CONVECTION. IT APPEARS THAT
MUCH OF THE REGION W OF THE HUDSON RIVER WILL ONLY RECEIVE ISOLATED
SHOWERS THROUGH ABOUT SUNSET...UNTIL COMBINATION OF MID LEVEL
COOLING...AND UPPER LEVEL DYNAMICS ASSOCIATED WITH APPROACHING UPPER
LEVEL JET MAX FROM THE SW SHOULD ALLOW FOR CONVECTION TO FIRE FOR
MANY AREAS...WITH GREATEST EMPHASIS FROM THE IMMEDIATE CAPITAL
REGION S/E. THIS REGION WILL LIE WITHIN BEST UPPER LEVEL DIVERGENCE
ASSOCIATED WITH AFOREMENTIONED JET MAX /LEFT EXIT REGION/ IN
COMBINATION WITH HIGHER LOW LEVEL MOISTURE CONTENT/THETA E REGION.
SOME OF THESE STORMS COULD ALSO CONTAIN STRONG WIND GUSTS AND HAIL.
THESE SHOWERS/TSTMS SHOULD LAST UNTIL AROUND MIDNIGHT...BEFORE
DIMINISHING FROM W TO E.

OTHERWISE...EXPECT AREAS OF FOG TO DEVELOP AFTER
MIDNIGHT...PARTICULARLY WHERE ANTECEDENT RAINFALL OCCURS. MIN TEMPS
SHOULD FALL A FEW DEGREES COOLER THAN THIS MORNING...OWING TO
SLIGHTLY LOWER PWAT/S...AND LATE NIGHT CLEARING.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
TUE...UPPER LEVEL TROUGH WILL TRAVERSE REGION FROM W TO E DURING THE
DAY. DESPITE LOW LEVEL DRYING...STEEP LAPSE RATES SHOULD ALLOW FOR
AT LEAST ISOLATED TO SCATTERED SHOWERS/TSTMS AGAIN FROM LATE TUE
MORNING INTO THE AFTERNOON. OTHERWISE...EXPECT MAXES TO REACH 75-80
WITHIN THE VALLEYS...WITH MAINLY UPPER 60S/LOWER 70S ACROSS THE
HIGHER ELEVATIONS.

TUE NT...OTHER THAN ISOLATED EVENING SHOWERS ACROSS SE
AREAS...EXPECT MAINLY CLEAR SKIES. MIN TEMPS SHOULD FALL INTO THE
LOWER/MID 50S ACROSS MANY VALLEY REGIONS...WITH SOME 40S POSSIBLE
ACROSS THE NORTH COUNTRY...AS LOWERING PWAT/S AND LIGHT WINDS ALLOW
FOR DECENT RADIATIONAL COOLING. PATCHY FOG MAY FORM AS WELL...ESP
ACROSS SE AREAS WHERE SLIGHTLY HIGHER LOW LEVEL MOISTURE MAY
INITIALLY REMAIN.

WED...HIGH PRESSURE RIDGE SLIDES E ACROSS THE REGION. WITH WARMING
MID LEVELS...WE DO NOT ANTICIPATE ANY SHOWERS AT THIS TIME. MAX
TEMPS SHOULD WARM INTO THE LOWER/MID 80S ACROSS MANY VALLEY
LOCALES...WITH MAINLY 70S ACROSS THE HIGHER ELEVATIONS...COOLEST
ACROSS WEST FACING...UPSLOPE AREAS OF THE SOUTHERN GREEN MTNS AND
BERKS.

WED NT...CLEAR AND COOL TO START...THEN SOME CLOUDS INCREASE LATE
WITHIN DEVELOPING MID LEVEL WARM ADVECTION. ISOLATED SHOWERS COULD
REACH THE WESTERN ADIRONDACKS TOWARD DAYBREAK ON THU...AND THEREFORE
WILL INCLUDE SLIGHT CHC POPS FOR LATE.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
WENT WITH GMOS FOR DAY 4 AND HPC FOR DAYS 5-7. BEST CHANCE FOR
SIGNIFICANT WETTING AFTER THURSDAY WILL BE WITH THE PASSAGE OF A
COLD FRONT ON SUNDAY.  UNTIL THEN...A RELATIVELY ZONAL UPPER LEVEL
PATTERN MEANS FRIDAY AND SATURDAY WILL ALSO BE SOMEWHAT UNSETTLED
WITH SEVERAL FRONTAL BOUNDARIES IN THE AREA.  A UPPER LEVEL RIDGE
WILL STRENGTHEN AS THE FRONT APPROACHES...AND THE EARLY PART OF THE
WEEK WILL SHOW SIGNIFICANT IMPROVEMENT.  BUT WITH THE HIGH EXPECTED
TO SHIFT EAST PRETTY QUICKLY...THE FAIR WEATHER PROBABLY WONT LAST
VERY LONG.

HPC HIGH AND LOW TEMPERATURES ARE SEVERAL DEGREES COOLER THAN THE
MEX GUIDANCE...ESPECIALLY DAYS 5 AND 6.  MEX PROBABLY DOESNT FACTOR
IN ENOUGH CLOUDS OR PRECIPITATIVE COOLING.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
MVFR FOG/HAZE AT ALL AIRPORTS OVERNIGHT...OTHERWISE...VFR.  TS/SHRA
WINDING DOWN TONIGHT WITH LOSS OF DAYTIME HEATING.  ATMOSPHERE
UNDERGOING GRADUAL STABILIZATION THRU WED...PARTICULARLY SOUTHERN
AREAS.  HAVE MENTIONED VCSH FOR KGFL AND KALB FOR TUE...BUT LEFT OUT
FOR KPOU.  PLENTY OF RECENT RAIN COUPLED WITH SOME RADIATIONAL
COOLING WILL PROVIDE THE IMPETUS FOR SOME UNIFORM LIGHT FOG/HAZE
OVERNIGHT...SHOULD BE NOTHING WORSE THAN MVFR.  OMITTED HAZE AFT 11Z
AS DRYING IN THE LOW LAYERS WILL BE SUFFICIENT TO PROVIDE GOOD AND
IMPROVING VISIBILITIES FOR THE DAYTIME PERIODS.  ANY SHRA/TSRA ON
TUE WILL BE ISOLATED IN NATURE AND BE MOST PRONOUNCED IN THE
VICINITY OF KGFL.  PROBABILITY OF GOING BELOW VFR CIGS/VSBY WILL
REMAIN EXTREMELY LOW EVEN IN SHOWERS.

HIGH PRESSURE BUILDS IN FOR A FINE WED..BUT THU IS QUESTIONABLE
DEPENDING UPON HOW FAST THE HIGH EXITS FOR A WARM FRONT.  A GOOD
SHOT OF RAIN APPEARS ON TAP THU NGT IN VCTY OF WARM FRONT WHICH
BECOMES STATIONARY.  UNSETTLED CONDITIONS REMAIN A POSSIBILITY FOR
FRI AND SAT AS WE WAIT FOR A COLD FRONT...TIMED TO SWEEP THROUGH SAT
NGT.

OUTLOOK...
TUE NGT-THU AM...VFR...NO WX.
THU PM...VFR NO SIG WX PREV...CHC SHRA/TSRA WITH MVFR CIGS/VSBY.
FRI...VFR...SLGT CHC -SHRA/-TSRA.
SAT...VFR PREV...CHC SHRA/TSRA WITH MVFR/IFR CIG/VSBY.

&&

.FIRE WEATHER...
SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A COLD FRONT THIS
EVENING...AND AN UPPER LEVEL TROUGH PASSING THROUGH ON TUESDAY. HIGH
PRESSURE WILL BUILD IN FROM THE WEST FOR WEDNESDAY.

RELATIVE HUMIDITIES WILL RECOVER INTO THE 90-100 PERCENT RANGE
TONIGHT...THEN FALL INTO THE 45-60 PERCENT RANGE FOR TUE AFTERNOON.

HAINES INDICES WILL RANGE FROM 3 TO 4 TUE AFTERNOON.

&&

.HYDROLOGY...
PERSISTENT/TRAINING SHOWERS AND THUNDERSTORMS HAVE LED TO RISES ON
SMALLER STREAMS AND CREEKS ACROSS PORTIONS OF THE MID HUDSON VALLEY
AND NW CT...WHERE SEVERAL FLOOD ADVISORIES AND WARNINGS EXIST. WE
WILL NEED TO WATCH FOR ADDITIONAL SHOWERS/TSTMS TO DEVELOP UPSTREAM
FOR THESE SOUTHERN AREAS...AS ANY ADDITIONAL PRECIP COULD LEAD TO
MORE SIGNIFICANT PROBLEMS.

ELSEWHERE...THREAT FOR TRAINING OF SHOWERS/TSTMS SHOULD BE A BIT
LESS OVERNIGHT. NEVERTHELESS...GIVEN RELATIVELY WEAK FLOW
ALOFT...AND INITIALLY HIGHER PWAT/S...WILL STILL NEED TO WATCH FOR
AT LEAST LOCALIZED URBAN AND SMALL STREAM FLOODING THROUGH THIS
EVENING.

ADDITIONAL SCATTERED SHOWERS AND TSTMS ARE EXPECTED TUE
AFTERNOON...WITH DRY CONDITIONS THEN ANTICIPATED FOR TUE NIGHT
THROUGH WED NIGHT.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KL
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...HELLER
AVIATION...BJF
FIRE WEATHER...KL
HYDROLOGY...KL
Hazardous weather outlook, Jun 23, 4:27 PM EDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
427 PM EDT MON JUN 23 2008

MAZ001-NYZ032-033-038>043-047>054-058>061-063-064-082>084-VTZ013>015-
241100-
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
427 PM EDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN BERKSHIRES OF WESTERN
MASSACHUSETTS...EAST CENTRAL NEW YORK EXCLUDING THE MID HUDSON
VALLEY...AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT...

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH
MIDNIGHT AHEAD OF AN OCCLUDED FRONT. DAMAGING WINDS IN EXCESS OF
60 MPH AND HAIL LARGER THAN PENNIES WILL BE THE MAIN THREATS WITH
ANY SEVERE THUNDERSTORMS. ANY THUNDERSTORMS COULD CONTAIN FREQUENT
LIGHTNING. THUNDERSTORMS WILL BE TRACKING NORTHEAST AT 20 TO 30
MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED FROM LATE TUESDAY MORNING
INTO TUESDAY AFTERNOON...THEN AGAIN FRIDAY THROUGH SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH MIDNIGHT.

CTZ001-013-MAZ025-NYZ065-066-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
WESTERN DUTCHESS-EASTERN DUTCHESS-
427 PM EDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...THE SOUTHERN BERKSHIRES OF WESTERN MASSACHUSETTS...AND
THE MID HUDSON VALLEY OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT...

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH
MIDNIGHT AHEAD OF AN OCCLUDED FRONT. DAMAGING WINDS IN EXCESS OF
60 MPH AND HAIL LARGER THAN PENNIES WILL BE THE MAIN THREATS WITH
ANY SEVERE THUNDERSTORMS. ANY THUNDERSTORMS COULD CONTAIN FREQUENT
LIGHTNING. THUNDERSTORMS WILL BE TRACKING NORTHEAST AT 30 TO 40
MPH.

IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE AS SHOWERS AND
THUNDERSTORMS MOVE ACROSS THE SAME AREA FOR SEVERAL HOURS. THIS
COULD LEAD TO AREAS OF URBAN AND SMALL STREAM FLOODING THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE EXPECTED FROM LATE TUESDAY MORNING
INTO TUESDAY AFTERNOON...THEN AGAIN FRIDAY THROUGH SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH MIDNIGHT.

In the hours before

Local storm report, Jun 23, 8:09 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
809 PM EDT MON JUN 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     HAIL             HERKIMER                43.03N 74.99W
06/23/2008  M0.50 INCH       HERKIMER           NY   BROADCAST MEDIA

&&

BGM
Special weather statement, Jun 23, 8:41 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
841 PM EDT MON JUN 23 2008

NYZ065-066-240130-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
841 PM EDT MON JUN 23 2008

...A STRONG THUNDERSTORM IN DUTCHESS COUNTY...

AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR HOPEWELL
JUNCTION...OR ABOUT 9 MILES NORTHEAST OF BEACON...AND MOVING
NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
PAWLING BY 910 PM EDT
WINGDALE BY 925 PM EDT

IN ADDITION TO HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

BGM
Special weather statement, Jun 23, 9:25 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
925 PM EDT MON JUN 23 2008

CTZ013-240230-
SOUTHERN LITCHFIELD CT-
925 PM EDT MON JUN 23 2008

...A STRONG THUNDERSTORM APPROACHING LITCHFIELD COUNTY...

AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED 7 MILES NORTHWEST
OF NEW MILFORD...OR ABOUT OVER SHERMAN...AND MOVING EAST AT 24 MPH.

THE THUNDERSTORM WILL BE NEAR...
NEW MILFORD BY 935 PM EDT
NEW PRESTON BY 945 PM EDT
LITCHFIELD AND LITCHFIELD GREEN BY 1010 PM EDT

IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

BGM

WWW.WEATHER.GOV/ALBANY
Local storm report, Jun 23, 9:52 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
952 PM EDT MON JUN 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             WINGDALE                41.65N 73.56W
06/23/2008  E0.75 INCH       DUTCHESS           NY   PUBLIC

            TREES DOWN.

&&

BGM
Special weather statement, Jun 23, 10:32 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1032 PM EDT MON JUN 23 2008

NYZ047-240315-
SCHOHARIE NY-
1032 PM EDT MON JUN 23 2008

...A STRONG THUNDERSTORM MOVING INTO SCHOHARIE COUNTY...

AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED 11 MILES WEST OF SUMMIT...OR ABOUT OVER MARYLAND...AND MOVING
EAST AT 28 MPH.

THE THUNDERSTORM WILL BE NEAR...
8 MILES NORTH OF JEFFERSON BY 1050 PM EDT
SUMMIT AND RICHMONDVILLE BY 1055 PM EDT
6 MILES SOUTH OF COBLESKILL BY 1105 PM EDT
BREAKABEEN AND 9 MILES NORTH OF NORTH BLENHEIM BY 1110 PM EDT
MIDDLEBURGH...6 MILES SOUTHWEST OF SCHOHARIE AND 8 MILES SOUTH OF
CENTRAL BRIDGE BY 1115 PM EDT

JPV
Local storm report, Jun 23, 10:50 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1050 PM EDT MON JUN 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     HAIL             THOMASTON               41.67N 73.07W
06/23/2008  E0.75 INCH       LITCHFIELD         CT   PUBLIC

&&

BGM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 9:02 PM EDTSevere Thunderstorm WarningALYDutchess43 min
Jun 24, 12:00 AM EDTSevere Thunderstorm WarningALYColumbia60 min
Jun 24, 12:26 AM EDTAreal Flood AdvisoryALYColumbia2 hr
Jun 24, 1:06 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington54 min
Jun 24, 1:57 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington63 min
Jun 24, 2:45 PM EDTSevere Thunderstorm WarningALYRensselaer60 min
Jun 24, 4:02 PM EDTSevere Thunderstorm WarningALYRensselaer41 min
Jun 24, 5:01 PM EDTAreal Flood AdvisoryALYRensselaer, Washington3 hr
Jun 24, 1:18 AM EDTSevere Thunderstorm WarningALYBerkshire34 min

Nearby

Flash Flood Warnings in New York, 2008Flash Flood Warnings in Massachusetts, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.